MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTSTD0830
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2017-01037, 3005168196-2017-01039, 3005168196-2017-01040, 3005168196-2017-01041.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils) and two penumbra smart coil detachment handles (sch1s).During the procedure, the physician successfully deployed and detached a smart coil using a sch1.The physician was then unable to detach another smart coil using the sch1; therefore, a new sch1 was opened and the smart coil was successfully detached.The physician then successfully placed additional coils.The physician then experienced difficulty detached another smart coil; however was able to detach after three attempts with a sch1.A new sch1 was then opened to be used with further coils.After successfully placing more coils, the physician again experienced difficulty detaching another smart coil; however the smart coil was able to be detached on the second attempt.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Additional information was received on 07/03/2017 following receipt of the returned devices confirming that this is a duplicate complaint and was already reported under report number 3005168196-2017-00938.Therefore, please refer to mfr report number 3005168196-2017-00938 and its associated follow-up.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6682768
Report Number3005168196-2017-01038
Device Sequence Number1615636
Product Code HCG
UDI-Device Identifier00814548014524
UDI-Public00814548014524
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/05/2020
Device Catalogue Number400SMTSTD0830
Device Lot NumberF65962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer05/31/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR